doi: 10.3934/dcds.2020353

Entropy conjugacy for Markov multi-maps of the interval

1. 

Department of Mathematics, Christopher Newport University, Newport News, VA 23606, USA

2. 

Department of Mathematics and Statistics, University of North Carolina at Charlotte, Charlotte, NC 28223, USA

* Corresponding author: Kevin McGoff

Received  October 2019 Revised  June 2020 Published  October 2020

We consider a class $ \mathcal{F} $ of Markov multi-maps on the unit interval. Any multi-map gives rise to a space of trajectories, which is a closed, shift-invariant subset of $ [0, 1]^{\mathbb{Z}_+} $. For a multi-map in $ \mathcal{F} $, we show that the space of trajectories is (Borel) entropy conjugate to an associated shift of finite type. Additionally, we characterize the set of numbers that can be obtained as the topological entropy of a multi-map in $ \mathcal{F} $.

Citation: James P. Kelly, Kevin McGoff. Entropy conjugacy for Markov multi-maps of the interval. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2020353
References:
[1]

E. Akin, The General Topology of Dynamical Systems, volume 1 of Graduate Studies in Mathematics, American Mathematical Society, Providence, RI, 1993. doi: 10.1090/gsm/001.  Google Scholar

[2]

L. Alvin and J. P. Kelly, Topological entropy of Markov set-valued functions, to appear in Ergodic Theory and Dynamical Systems.  Google Scholar

[3]

L. Alvin and J. P. Kelly, Markov set-valued functions and their inverse limits, Topology Appl., 241 (2018), 102-114.  doi: 10.1016/j.topol.2018.03.035.  Google Scholar

[4]

W. BahsounC. Bose and A. Quas, Deterministic representation for position-dependent random maps, Discrete & Continuous Dynamical Systems - A, 22 (2008), 529-540.  doi: 10.3934/dcds.2008.22.529.  Google Scholar

[5]

I. Banič and T. Lunder, Inverse limits with generalized Markov interval functions, Bull. Malays. Math. Sci. Soc., 39 (2016), 839-848.  doi: 10.1007/s40840-015-0187-0.  Google Scholar

[6]

I. Banič and M. črepnjak, Markov pairs, quasi Markov functions and inverse limits, Houston J. Math., 44 (2018), 695-707.   Google Scholar

[7]

R. Bowen, Invariant measures for Markov maps of the interval, Comm. Math. Phys., 69 (1979), 1-17.  doi: 10.1007/BF01941319.  Google Scholar

[8]

R. Bowen, Topological entropy for noncompact sets, Transactions of the American Mathematical Society, 184 (1973), 125-136.  doi: 10.1090/S0002-9947-1973-0338317-X.  Google Scholar

[9]

J. Buzzi, Intrinsic ergodicity of smooth interval maps, Israel J. Math., 100 (1997), 125-161.  doi: 10.1007/BF02773637.  Google Scholar

[10]

J. Buzzi, Exponential decay of correlations for random lasota–yorke maps, Communications in mathematical physics, 208 (1999), 25-54.  doi: 10.1007/s002200050746.  Google Scholar

[11]

W. Cordeiro and M. J. Pacífico, Continuum-wise expansiveness and specification for set-valued functions and topological entropy, Proc. Amer. Math. Soc., 144 (2016), 4261-4271.  doi: 10.1090/proc/13168.  Google Scholar

[12]

M. črepnjak and T. Lunder, Inverse limits with countably Markov interval functions, Glas. Mat. Ser. III, 51 (2016), 491-501.  doi: 10.3336/gm.51.2.14.  Google Scholar

[13]

G. Erceg and J. Kennedy, Topological entropy on closed sets in $[0, 1]^2$, Topology Appl., 246 (2018), 106-136.  doi: 10.1016/j.topol.2018.06.015.  Google Scholar

[14]

G. Froyland, Ulam's method for random interval maps, Nonlinearity, 12 (1999), 1029-1052.  doi: 10.1088/0951-7715/12/4/318.  Google Scholar

[15]

W. T. Ingram, An Introduction to Inverse Limits with Set-Valued Functions, SpringerBriefs in Mathematics. Springer, New York, 2012. doi: 10.1007/978-1-4614-4487-9.  Google Scholar

[16]

A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, Publications Mathématiques de l'IHÉS, 51 (1980), 137–173.  Google Scholar

[17]

J. P. Kelly and T. Tennant, Topological entropy of set-valued functions, Houston J. Math., 43 (2017), 263-282.   Google Scholar

[18]

J. Kennedy and V. Nall, Dynamical properties of shift maps on inverse limits with a set valued function, Ergodic Theory Dynam. Systems, 38 (2018), 1499-1524.  doi: 10.1017/etds.2016.73.  Google Scholar

[19]

D. A. Lind, The entropies of topological markov shifts and a related class of algebraic integers, Ergodic Theory and Dynamical Systems, 4 (1984), 283-300.  doi: 10.1017/S0143385700002443.  Google Scholar

[20] D. Lind and B. Marcus, An Introduction to Symbolic Dynamics and Coding, Cambridge university press, 1995.  doi: 10.1017/CBO9780511626302.  Google Scholar
[21]

R. McGehee, Attractors for closed relations on compact Hausdorff spaces, Indiana Univ. Math. J., 41 (1992), 1165-1209.  doi: 10.1512/iumj.1992.41.41058.  Google Scholar

[22]

W. Miller and E. Akin, Invariant measures for set-valued dynamical systems, Trans. Amer. Math. Soc., 351 (1999), 1203-1225.  doi: 10.1090/S0002-9947-99-02424-1.  Google Scholar

[23]

S. Pelikan, Invariant densities for random maps of the interval, Transactions of the American Mathematical Society, 281 (1984), 813-825.  doi: 10.1090/S0002-9947-1984-0722776-1.  Google Scholar

[24]

P. Walters, An Introduction to Ergodic Theory, volume 79., Springer-Verlag, New York-Berlin, 1982.  Google Scholar

show all references

References:
[1]

E. Akin, The General Topology of Dynamical Systems, volume 1 of Graduate Studies in Mathematics, American Mathematical Society, Providence, RI, 1993. doi: 10.1090/gsm/001.  Google Scholar

[2]

L. Alvin and J. P. Kelly, Topological entropy of Markov set-valued functions, to appear in Ergodic Theory and Dynamical Systems.  Google Scholar

[3]

L. Alvin and J. P. Kelly, Markov set-valued functions and their inverse limits, Topology Appl., 241 (2018), 102-114.  doi: 10.1016/j.topol.2018.03.035.  Google Scholar

[4]

W. BahsounC. Bose and A. Quas, Deterministic representation for position-dependent random maps, Discrete & Continuous Dynamical Systems - A, 22 (2008), 529-540.  doi: 10.3934/dcds.2008.22.529.  Google Scholar

[5]

I. Banič and T. Lunder, Inverse limits with generalized Markov interval functions, Bull. Malays. Math. Sci. Soc., 39 (2016), 839-848.  doi: 10.1007/s40840-015-0187-0.  Google Scholar

[6]

I. Banič and M. črepnjak, Markov pairs, quasi Markov functions and inverse limits, Houston J. Math., 44 (2018), 695-707.   Google Scholar

[7]

R. Bowen, Invariant measures for Markov maps of the interval, Comm. Math. Phys., 69 (1979), 1-17.  doi: 10.1007/BF01941319.  Google Scholar

[8]

R. Bowen, Topological entropy for noncompact sets, Transactions of the American Mathematical Society, 184 (1973), 125-136.  doi: 10.1090/S0002-9947-1973-0338317-X.  Google Scholar

[9]

J. Buzzi, Intrinsic ergodicity of smooth interval maps, Israel J. Math., 100 (1997), 125-161.  doi: 10.1007/BF02773637.  Google Scholar

[10]

J. Buzzi, Exponential decay of correlations for random lasota–yorke maps, Communications in mathematical physics, 208 (1999), 25-54.  doi: 10.1007/s002200050746.  Google Scholar

[11]

W. Cordeiro and M. J. Pacífico, Continuum-wise expansiveness and specification for set-valued functions and topological entropy, Proc. Amer. Math. Soc., 144 (2016), 4261-4271.  doi: 10.1090/proc/13168.  Google Scholar

[12]

M. črepnjak and T. Lunder, Inverse limits with countably Markov interval functions, Glas. Mat. Ser. III, 51 (2016), 491-501.  doi: 10.3336/gm.51.2.14.  Google Scholar

[13]

G. Erceg and J. Kennedy, Topological entropy on closed sets in $[0, 1]^2$, Topology Appl., 246 (2018), 106-136.  doi: 10.1016/j.topol.2018.06.015.  Google Scholar

[14]

G. Froyland, Ulam's method for random interval maps, Nonlinearity, 12 (1999), 1029-1052.  doi: 10.1088/0951-7715/12/4/318.  Google Scholar

[15]

W. T. Ingram, An Introduction to Inverse Limits with Set-Valued Functions, SpringerBriefs in Mathematics. Springer, New York, 2012. doi: 10.1007/978-1-4614-4487-9.  Google Scholar

[16]

A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, Publications Mathématiques de l'IHÉS, 51 (1980), 137–173.  Google Scholar

[17]

J. P. Kelly and T. Tennant, Topological entropy of set-valued functions, Houston J. Math., 43 (2017), 263-282.   Google Scholar

[18]

J. Kennedy and V. Nall, Dynamical properties of shift maps on inverse limits with a set valued function, Ergodic Theory Dynam. Systems, 38 (2018), 1499-1524.  doi: 10.1017/etds.2016.73.  Google Scholar

[19]

D. A. Lind, The entropies of topological markov shifts and a related class of algebraic integers, Ergodic Theory and Dynamical Systems, 4 (1984), 283-300.  doi: 10.1017/S0143385700002443.  Google Scholar

[20] D. Lind and B. Marcus, An Introduction to Symbolic Dynamics and Coding, Cambridge university press, 1995.  doi: 10.1017/CBO9780511626302.  Google Scholar
[21]

R. McGehee, Attractors for closed relations on compact Hausdorff spaces, Indiana Univ. Math. J., 41 (1992), 1165-1209.  doi: 10.1512/iumj.1992.41.41058.  Google Scholar

[22]

W. Miller and E. Akin, Invariant measures for set-valued dynamical systems, Trans. Amer. Math. Soc., 351 (1999), 1203-1225.  doi: 10.1090/S0002-9947-99-02424-1.  Google Scholar

[23]

S. Pelikan, Invariant densities for random maps of the interval, Transactions of the American Mathematical Society, 281 (1984), 813-825.  doi: 10.1090/S0002-9947-1984-0722776-1.  Google Scholar

[24]

P. Walters, An Introduction to Ergodic Theory, volume 79., Springer-Verlag, New York-Berlin, 1982.  Google Scholar

Figure 1.  The graph of a Markov multi-map and its corresponding adjacency matrix
Figure 2.  Markov multi-map from Example 9.1
Figure 3.  Markov multi-maps from Example 10.2 (left) and Example 10.3 (right)
[1]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

[2]

Shasha Hu, Yihong Xu, Yuhan Zhang. Second-Order characterizations for set-valued equilibrium problems with variable ordering structures. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020164

[3]

Huu-Quang Nguyen, Ya-Chi Chu, Ruey-Lin Sheu. On the convexity for the range set of two quadratic functions. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020169

[4]

Russell Ricks. The unique measure of maximal entropy for a compact rank one locally CAT(0) space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 507-523. doi: 10.3934/dcds.2020266

[5]

Shun Zhang, Jianlin Jiang, Su Zhang, Yibing Lv, Yuzhen Guo. ADMM-type methods for generalized multi-facility Weber problem. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020171

[6]

Tian Ma, Shouhong Wang. Topological phase transition III: Solar surface eruptions and sunspots. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020350

[7]

Xinpeng Wang, Bingo Wing-Kuen Ling, Wei-Chao Kuang, Zhijing Yang. Orthogonal intrinsic mode functions via optimization approach. Journal of Industrial & Management Optimization, 2021, 17 (1) : 51-66. doi: 10.3934/jimo.2019098

[8]

Hirokazu Ninomiya. Entire solutions of the Allen–Cahn–Nagumo equation in a multi-dimensional space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 395-412. doi: 10.3934/dcds.2020364

[9]

Yu Zhou, Xinfeng Dong, Yongzhuang Wei, Fengrong Zhang. A note on the Signal-to-noise ratio of $ (n, m) $-functions. Advances in Mathematics of Communications, 2020  doi: 10.3934/amc.2020117

[10]

Djamel Aaid, Amel Noui, Özen Özer. Piecewise quadratic bounding functions for finding real roots of polynomials. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 63-73. doi: 10.3934/naco.2020015

[11]

Tahir Aliyev Azeroğlu, Bülent Nafi Örnek, Timur Düzenli. Some results on the behaviour of transfer functions at the right half plane. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020106

[12]

Ripeng Huang, Shaojian Qu, Xiaoguang Yang, Zhimin Liu. Multi-stage distributionally robust optimization with risk aversion. Journal of Industrial & Management Optimization, 2021, 17 (1) : 233-259. doi: 10.3934/jimo.2019109

[13]

Hongguang Ma, Xiang Li. Multi-period hazardous waste collection planning with consideration of risk stability. Journal of Industrial & Management Optimization, 2021, 17 (1) : 393-408. doi: 10.3934/jimo.2019117

[14]

Adrian Constantin, Darren G. Crowdy, Vikas S. Krishnamurthy, Miles H. Wheeler. Stuart-type polar vortices on a rotating sphere. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 201-215. doi: 10.3934/dcds.2020263

[15]

Xuefei He, Kun Wang, Liwei Xu. Efficient finite difference methods for the nonlinear Helmholtz equation in Kerr medium. Electronic Research Archive, 2020, 28 (4) : 1503-1528. doi: 10.3934/era.2020079

[16]

Yue Feng, Yujie Liu, Ruishu Wang, Shangyou Zhang. A conforming discontinuous Galerkin finite element method on rectangular partitions. Electronic Research Archive, , () : -. doi: 10.3934/era.2020120

[17]

Anton A. Kutsenko. Isomorphism between one-Dimensional and multidimensional finite difference operators. Communications on Pure & Applied Analysis, 2021, 20 (1) : 359-368. doi: 10.3934/cpaa.2020270

[18]

Yasmine Cherfaoui, Mustapha Moulaï. Biobjective optimization over the efficient set of multiobjective integer programming problem. Journal of Industrial & Management Optimization, 2021, 17 (1) : 117-131. doi: 10.3934/jimo.2019102

[19]

Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of a Sobolev type impulsive functional evolution system in Banach spaces. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020049

[20]

Meng Chen, Yong Hu, Matteo Penegini. On projective threefolds of general type with small positive geometric genus. Electronic Research Archive, , () : -. doi: 10.3934/era.2020117

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (17)
  • HTML views (65)
  • Cited by (0)

Other articles
by authors

[Back to Top]